Arkansas, 2015Flooding in Arkansas, December 13 to 14, 2015
December 13 to 14, 2015 · NWS TSA · 5 events in 4 counties and zones
Widespread showers and thunderstorms developed into northwestern Arkansas ahead of an approaching cold front and upper level disturbance. Prolonged heavy rainfall occurred across much of the area as this activity slowly moved through, which resulted in some flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed into northwestern Arkansas ahead of an approaching cold front and upper level disturbance. Prolonged heavy rainfall occurred across much of the area as this activity slowly moved through, which resulted in some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 13, 11:39 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 13, 11:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1139 AM CST SUN DEC 13 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR/IFR CIGS and VSBYS will continue for the early portion of the
TAF period as rain continues to move off to the east. MVFR CIGS are
expected to hold at all sites once VSBYS improve to VFR
later...VFR CIGS expected late in the TAF period at all sites.
&&
.PREV DISCUSSION... /ISSUED 1055 AM CST SUN DEC 13 2015/
DISCUSSION...
Rainfall rates have slowed as the morning has progressed...and flooding
has remained limited and of the areal type. Several mainstem
rivers in the areas of higher rainfall across ern OK and over the
past 24 hours are still expected to experience mostly minor
flooding. This update will reflect improving conditions from west
to east across the forecast area this afternoon...and will include
lowering pops and adjustments to first period QPF amounts. Have
also removed thunder mention for the remainder of the first period
as well. Some of the aforementioned areal flooding will remain
ongoing into the afternoon...but will improve as rain comes to an
end later today. Current flash flood watch set to expire at
noon which looks reasonable at this time. Another update will be
required at that time to remove headlines. Otherwise...a quiet
period of weather can be expected this week.
Updated ZFP/PFM/AFM out shortly.
TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until noon CST today for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
SHORT TERM...23
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until noon CST today for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...23Hazardous weather outlook, Dec 13, 11:45 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CST SUN DEC 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1145 AM CST SUN DEC 13 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REST OF TODAY AND TONIGHT.
FLOODING.
RISK...LIMITED.
AREA...PARTS OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
RAINFALL RATES HAVE SLOWED AS THE MORNING HAS PROGRESSED...AND FLOODING
HAS REMAINED LIMITED AND OF THE AREAL TYPE. RAINFALL WILL TAPER OFF FROM
WEST TO EAST THIS AFTERNOON...HOWEVER SOME AREAL FLOODING WILL
REMAIN ONGOING...MAINLY ACROSS EASTERN OKLAHOMA.
SEVERAL MAINSTEM RIVERS IN THE AREAS OF HIGHER RAINFALL ACROSS
ERN OK AND OVER THE PAST 24 HOURS ARE STILL EXPECTED TO EXPERIENCE
MOSTLY MINOR FLOODING.
ADDITIONALLY...WEST TO NORTHWEST WINDS BEHIND A COLD FRONT MAY
GUST BETWEEN 25 AND 35 MILES AN TIMES THIS AFTERNOON...MAINLY
ACROSS NORTHEAST OKLAHOMA. WINDS WILL RELAX SOME BY LATE AFTERNOON
OR EARLY EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRY WEATHER WILL PREVAIL FOR THE NEXT WEEK AFTER TODAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Dec 13, 9:28 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
928 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
12/12/2015 BENTON AR PUBLIC
2 SHEDS FROM THE LOWES BLEW INTO THE WALMART PARKING LOT.
SOME ROOF DAMAGE TO THE GARDEN CENTER AT THE LOWES.
&&
LACYFlood, Crawford
- When
- December 13, 12:00 PM CST to December 14, 6:30 AM CST
- Where
- Crawford County, 3.24 mi SSW of Stattler to 3.06 mi SSW of Stattler
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.490, -94.430
Lee Creek near Van Buren rose above its flood stage of 401 feet at 12:00 pm CST on December 13th. The river crested at 404.7 feet at 9:00 pm CST on the 13th, resulting in moderate flooding. The river fell below flood stage at 6:30 am CST on the 14th.
Flood, Crawford
- When
- December 13, 2:15 PM CST to December 14, 2:45 AM CST
- Where
- Crawford County, Van Buren to 0.94 mi NW of Van Buren
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -94.350
Several roads in and around Van Buren were closed due to flooding.
Flood, Franklin
- When
- December 13, 2:45 PM CST to December 14, 2:45 AM CST
- Where
- Franklin County, 3.04 mi WNW of Charleston to 2.87 mi WNW of Charleston
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 35.322, -94.077
A bridge northwest of Charleston was washed out at the intersection of Jetton and Kiene roads.
Flood, Sebastian
- When
- December 13, 3:05 PM CST to December 14, 2:45 AM CST
- Where
- Sebastian County, 0.69 mi NNE of Hackett to 0.73 mi NNE of Hackett
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.190, -94.416
Henderson Street in Hackett was closed due to high water from Big Branch Creek.
Flood, Washington
- When
- December 13, 3:18 PM CST to December 14, 2:45 AM CST
- Where
- Washington County, 0.16 mi E of Johnson to 0.26 mi SE of Johnson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.130, -94.167
Ball Street in Johnson was closed due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
- Strong Wind in Tennessee, December 13, 2015$21,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614405, 610570, 610577, 610579, 610580.